Thunderstorm Wind, Williamsburg (C)
- When
- July 19, 11:20 PM EST
- Where
- Williamsburg (C) County, Williamsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.267, -76.717
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 19, 8:52 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 952 PM EDT MON JUL 19 2004 .SHORT TERM (TONIGHT)... BASED ON RADAR TRENDS...WILL NEED TO CONTINUE WITH ISOLD THUNDERSTORMS THROUGH AT LEAST MIDNIGHT FOR ALL BUT SE COUNTIES...AS OUTFLOW BOUNDARIES CONTINUE AT THIS HOUR TO TRIGGER CONVECTION. SHOULD SEE WHATEVER IS LEFT DISSIPATE BY 2 AM. HAVE ALSO ADDED AREAS OF FOG GIVEN CLEARING THAT HAS ALREADY OCCURRED IN SW ZONES... AND SOME LIGHT FOG ALREADY BEGINNING TO FORM. MARINE...NOT MUCH CHANGE WITH 3 TO 4 FT SEAS IN SWELL. && REILLY/CY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT MON JUL 19 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-200900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BROWN THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE WAKEFIELD VA 1036 PM EDT MON JUL 19 2004 VAZ060-067>071-073-074-076>078-080>086-089>091-200335- AMELIA VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA- GLOUCESTER VA-HENRICO VA-JAMES CITY VA-KING AND QUEEN VA- LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA- NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA- RICHMOND VA-SURRY VA-YORK VA- 1036 PM EDT MON JUL 19 2004 ...THUNDERSTORMS DEVELOPING ACROSS MUCH OF CENTRAL VIRGINIA... WEATHER SERVICE RADAR AT 1035 PM...INDICATED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS THE GREATER RICHMOND AREA...WITH MORE STORMS MOVING ACROSS THE PENINSULA...MIDDLE PENINSULA AND NORTHERN NECK. ANY OF THESE STORMS COULD CONTAIN WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING. SEEK SAFE SHELTER IF YOU HEAR THUNDER OR SEE LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1036 PM EDT MON JUL 19 2004 VAZ060-067>071-073-074-076>078-080>086-089>091-200335- AMELIA VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA- GLOUCESTER VA-HENRICO VA-JAMES CITY VA-KING AND QUEEN VA- LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA- NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA- RICHMOND VA-SURRY VA-YORK VA- 1036 PM EDT MON JUL 19 2004 WEATHER SERVICE RADAR AT 1035 PM...INDICATED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS THE GREATER RICHMOND AREA...WITH MORE STORMS MOVING ACROSS THE PENINSULA...MIDDLE PENINSULA AND NORTHER NECK. ANY OF THESE STORMS COULD CONTAIN WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING. SEEK SAFE SHELTER IF YOU HEAR THUNDER OR SEE LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1052 PM EDT MON JUL 19 2004 VAZ072-073-085-200315- KING AND QUEEN VA-KING WILLIAM VA-MIDDLESEX VA- 1052 PM EDT MON JUL 19 2004 ...STRONG THUNDERSTORM MOVING THROUGH MIDDLE PENINSULA... AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KING WILLIAM...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ROSE GARDEN AT 1100 PM EDT... KING AND QUEEN COURTHOUSE AT 1105 PM EDT...LITTLE PLYMOUTH AT 1115 PM EDT. EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. WIND GUSTS TO 40 MPH ARE POSSIBLE. REILLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1058 PM EDT MON JUL 19 2004 MDZ021-200345- DORCHESTER MD- 1058 PM EDT MON JUL 19 2004 ...STRONG THUNDERSTORM MOVING INTO DORCHESTER COUNTY... AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES WEST OF CAMBRIDGE...OR ABOUT 10 MILES NORTH OF COVE POINT...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR HUDSON...AND...MADISON AT 1125 PM EDT...WOOLFORD AT 1130 PM EDT...LLOYDS...AND...CHURCH CREEK AT 1135 PM EDT...CAMBRIDGE AT 1145 PM EDT. WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE EXPECTED WITH THIS STORM. REILLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1118 PM EDT MON JUL 19 2004 VAZ072-073-076>078-082>085-090-091-200415- CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-RICHMOND VA-YORK VA- 1118 PM EDT MON JUL 19 2004 ...THUNDERSTORMS WITH HEAVY RAIN CONTINUE MOVING THROUGH PORTIONS OF CENTRAL VIRGINIA... AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM 6 MILES NORTHEAST OF ROBLEY TO 5 MILES SOUTHWEST OF CHARLES CITY...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR WEST POINT AROUND 1140 PM EDT URBANNA AROUND MIDNIGHT EDT TOANO AROUND 1205 AM EDT FAIR PORT AROUND 1210 AM EDT NORGE AROUND 1215 AM EDT EXPECT FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS WILL BE POSSIBLE. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1154 PM EDT MON JUL 19 2004 VAZ072-073-080>084-088>092-200445- CHARLES CITY VA-DINWIDDIE VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-YORK VA- 1154 PM EDT MON JUL 19 2004 ...STRONG THUNDERSTORMS MOVING THROUGH PORTIONS OF CENTRAL AND SOUTHEAST VIRGINIA... AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES NORTHEAST OF WEST POINT TO 22 MILES SOUTHWEST OF DISPUTANTA...OR FROM 5 MILES NORTHEAST OF WEST POINT TO 7 MILES NORTHEAST OF PURDY...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TOANO AROUND 1210 AM EDT NORGE AROUND 1225 AM EDT WAVERLY AROUND 1235 AM EDT WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THIS LINE OF STORMS. RAINFALL RATES OF 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. BROWN
The Norfolk radar (KAKQ), 41 km away, was scanning. The volume nearest the first event began at 04:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414007.